Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Question about Deca
Oct 28, 2002

I have HIV and Hep C and have been trying unsuccessfully, to gain about 15 pounds. I am considering Deca (100mg per week), but my Dr. thinks my weight is fine and won't prescibe anything for me. Is 100mg or less "safe" in regards to liver toxicity and effects on CD4 and CD8 cells and viral load ?

Response from Dr. Dieterich

Deca is reasonably safe for the liver since it is injected and avoids what is known as "first pass" metabolism in the liver. However you should be aware that it can and usually does lower your testosterone. You may require testosterone supplementation too. I can't take a position on your weight. You and your MD will have to decide about that. However you also ought to discuss HCV treatment. Good luck! DTD


Previous
Marked Weight Loss during ARS
Next
weight (why am I "fat" while my partner is "skinny")

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement